Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 177, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2021, 4:26 PM CDT for George County, Perry County, Stone County, Mississippi. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2021, 4:26 PM CDT (21:26 UTC)
- Expired
- Aug 1, 2021, 4:44 PM CDT
- In force
- 18 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties George County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 73 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1490 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
679 WUUS54 KMOB 012126 SVRMOB MSC039-111-131-012215- /O.NEW.KMOB.SV.W.0177.210801T2126Z-210801T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Mobile AL 426 PM CDT Sun Aug 1 2021 The National Weather Service in Mobile has issued a * Severe Thunderstorm Warning for... West central George County in southeastern Mississippi... Southeastern Perry County in southeastern Mississippi... Northeastern Stone County in southeastern Mississippi... * Until 515 PM CDT. * At 426 PM CDT, a severe thunderstorm was located 12 miles northeast of Wiggins, moving south at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of west central George, southeastern Perry and northeastern Stone Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3099 8904 3100 8886 3081 8877 3076 8908 TIME...MOT...LOC 2126Z 352DEG 17KT 3093 8894 HAIL...<.75IN WIND...60MPH $$
1 follow-up statement
620
WWUS54 KMOB 012144
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
444 PM CDT Sun Aug 1 2021
MSC039-111-131-012154-
/O.CAN.KMOB.SV.W.0177.000000T0000Z-210801T2215Z/
George MS-Perry MS-Stone MS-
444 PM CDT Sun Aug 1 2021
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GEORGE...
SOUTHEASTERN PERRY AND NORTHEASTERN STONE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3099 8904 3100 8886 3081 8877 3076 8908
TIME...MOT...LOC 2143Z 352DEG 17KT 3084 8893
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:08 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 1, 4:08 PM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
408 PM CDT Sun Aug 1 2021
.NEAR TERM UPDATE /Now Through Monday/...Current surface observations
across the area have shown heat indices have climbed into the 105
to 110 range with some localized 112. This has continued the heat
stress expected and the heat advisory should continue through the
afternoon.
Current RGB satellite imagery shows several areas of rich cumulus
cloud fields across the area showing the steadily increasing
moisture. Two areas of convective initiation are expected over the
next couple of hours.
1. Storms will begin along the afternoon seabreeze mainly over
coastal Alabama and the northwest Florida Panhandle. Convective
development appears possible in the next hour or two. These storms
will be slow moving and slowly spread inland throughout the
afternoon. A few strong to possibly severe storms could be
possible from around 2 pm to 7 pm.
2. The second area of development appears over our interior areas
of Alabama and southeast Mississippi. Satellite shows several
areas of cumulus congestus and a couple approaching outflow
boundaries with ongoing strong to severe storms north of our area.
These boundaries will be the primary focus for convective
initiation as they move into the area later this afternoon. Storms
will likely struggle for the first couple of hours given the
drier air aloft but as the profile moistens and better forcing
approaches from the northwest, storms should increase in coverage
and intensity by late afternoon. Areas north of highway 84 will
likely see the best potential for damaging winds as this morning
soundings from Jackson, MS and Birmingham, Al showed some drier
air aloft with rather deep low level moisture. This is a classic
wet microburst signature as DCAPE has climbed to -1000 to -1500
J/kg. With slightly better synoptic forcing leading to better
coverage, a few severe wet microbursts could be possible and a
marginal risk for severe weather has been issued.
After today, the upper trough to our north will continue to slowly
sag southward on Monday brining the better synoptic forcing even
closer to our area. A subtle shortwave will round the base of the
upper trough during the afternoon. At the surface, a weak surface
trough will sag south into the area on Monday with a surface high
over the western Atlantic attempting to nose into the eastern
Gulf. This overall pattern will lock us into a rather moist west
to occasionally southwesterly flow as PWATs soar well above 2.0
inches. Monday will probably be a washout during the afternoon as
the influences of the approaching shortwave lead to numerous
showers and thunderstorms developing across the area. The main
thing will be the potential for heavy rainfall as storms train
over the same locations. With PWATS above 2.0 inches, rainfall
rates could be expected in the 2 to 4 inch per hour range and
some locations could easily pickup that much rain. Luckily these
storms will help keep the heat away as high temperatures will
likely struggle to get out of the 80s. Lows tonight will be warm
given the influx of deep moisture leading to higher dewpoints and
lows in the mid to upper 70s. BB/03
&&
.SHORT TERM /Monday night Through Wednesday night/...An unsettled
weather pattern will continue across the forecast area Monday
night and Tuesday. A broad longwave trough will continue to extend
from the Great Lakes/Ohio Valley region and southward across the
Tennessee Valley and much of the adjacent Deep South through
Tuesday afternoon. A weak surface frontal boundary will sink
southward into interior portions of southeast MS and southwest and
south central AL Monday evening before moving to near the coast
late Monday night. The boundary could then become oriented in a
southwest-northeast fashion from southern portions of southeast MS
to along the I-65 corridor by Tuesday afternoon. An axis of rich
deep layer moisture with associated precipitable water values
between 2 and 2.25 inches will be in place across most of our
forecast area Monday evening before shifting southward along the
coast late Monday night and Tuesday. A slightly drier airmass with
PWAT values between 1.4 and 1.7 inches may advect into northern
portions of our CWA behind the surface boundary late Monday night
into Tuesday. Numerous to widespread showers and thunderstorms may
continue to develop across the area Monday evening. The best
chance of showers and thunderstorms then become focused across
locations along and to the south of the frontal boundary late
Monday night into Tuesday, with lesser convective coverage
anticipated over interior areas by Tuesday afternoon in the
slightly drier airmass. Locally heavy rainfall and a limited
flooding threat could linger into Monday evening/night, especially
across southern portions of the forecast area. We may also need to
monitor for continued locally heavy rainfall potential near the
coast going into Tuesday. Lows Monday night continue to range from
around 70 to the lower 70s over inland areas north of I-10 and in
the mid to upper 70s near the coast. Highs on Tuesday continue to
trend slightly below normal in the mid to upper 80s around the
region.
Our forecast area will remain positioned along the base of the
persistent broad upper level trough Tuesday night into Wednesday. A
weak area of surface low pressure may also develop near the coast
or just offshore along the surface boundary late Tuesday night
into Wednesday. A deeply moist airmass with continued PWAT values
between 2 and 2.25 inches may remain oriented along the coast
ahead of the boundary and approaching surface low during this
time. Numerous showers and thunderstorms will remain in the
forecast along coastal portions of the forecast area Tuesday night
and Wednesday, while enough moisture also remains in place to
support chance POPs over interior areas. We may have to watch for
locally strong convection if instability remains enhanced near
the coast ahead of the approaching surface low Tuesday night into
Wednesday, but confidence on any severe potential is very low at
this time. Lows Tuesday night range in the upper 60s to lower 70s
inland and in the mid to upper 70s along the immediate coast.
Highs Wednesday trend slightly warmer in the upper 80s to around
90 degrees. /21
&&
.EXTENDED TERM /Thursday Through Sunday/...The initial upper
trough mentioned above gradually lifts northeastward toward the
Mid-Atlantic states and East Coast late Wednesday into Thursday.
The mid level flow briefly becomes more zonal over our area
Thursday before southwest flow aloft returns by Friday in advance
of the next upper trough that will be digging over the Mississippi
Valley region. This feature may progress across the Deep South by
Saturday before ridging aloft may try to return by late next
weekend.
Ascent generally looks more favored over southern and eastern
portions of the CWA on Thursday, where will maintain 40-50%
coverage of showers/storms and slightly lower around 30% over
the northwest zones. There is some uncertainty on the depth of
moisture that will be in place across our area Friday-Sunday ahead
of the next approaching trough, but remains plentiful enough to
maintain at least scattered (40-50%) over much of the forecast
area each day. Highs temperatures in the upper 80s to lower 90s
are generally expected each day with lows each night in the upper
60s to low 70s inland and in the mid to upper 70s along the coast.
/21
&&
.MARINE...No impacts expected aside from higher winds and seas near
scattered storms.
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.
FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.
MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
079.
GM...None.
&&
This product is also available on the web at:
http://weather.gov/mobIn the hours before
Special weather statement, Aug 1, 3:31 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Sun Aug 1 2021
ALZ263-265-012115-
Mobile Coastal AL-Mobile Central AL-
331 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 415 PM CDT...
At 331 PM CDT, the strong thunderstorm was located over Grand Bay.
This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Grand Bay, Bayou La Batre and Coden.
LAT...LON 3035 8826 3038 8825 3039 8829 3037 8831
3039 8831 3040 8834 3039 8835 3040 8836
3039 8837 3040 8837 3039 8838 3038 8838
3039 8840 3052 8840 3052 8824 3037 8822
3036 8825 3032 8826
TIME...MOT...LOC 2031Z 001DEG 4KT 3045 8837
BlackSpecial weather statement, Aug 1, 3:51 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
351 PM CDT Sun Aug 1 2021
MSZ075-076-012130-
Perry MS-Greene MS-
351 PM CDT Sun Aug 1 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
PERRY AND SOUTHWESTERN GREENE COUNTIES UNTIL 430 PM CDT...
At 350 PM CDT, the strong thunderstorm was located near Beaumont, or
15 miles south of Richton, moving southeast at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Beaumont, New Augusta and McLain.
LAT...LON 3114 8915 3131 8896 3116 8861 3100 8883
3099 8884 3091 8895 3091 8897 3112 8915
TIME...MOT...LOC 2050Z 308DEG 7KT 3113 8888
BlackThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:31 PM CDT | Special Weather Statement | MOB | Jackson | 44 min |
| Aug 1, 3:51 PM CDT | Special Weather Statement | MOB | Perry | 39 min |
| Aug 1, 4:39 PM CDT | Special Weather Statement | MOB | Wayne | 51 min |
| Aug 1, 4:48 PM CDT | Special Weather Statement | MOB | Stone | 57 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.